Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 151, NWS Shreveport, LA

June 6, 2012Nacogdoches County, San Augustine County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 6, 2012, 3:54 PM CDT for Nacogdoches County, San Augustine County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2012, 3:54 PM CDT (20:54 UTC)
Expired
Jun 6, 2012, 4:30 PM CDT
In force
36 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Nacogdoches County, TX, San Augustine County, TX

What was reported inside it

TimeReportWhereRemark
Jun 6, 4:05 PM CDTTSTM WND DMGBroaddus, TXPOWER LINES REPORTED DOWN NEAR INTERSECTION OF FM 1277 AND HIGHWAY 147 IN BROADDUS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
520 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

673 
WUUS54 KSHV 062054
SVRSHV
TXC347-405-062130-
/O.NEW.KSHV.SV.W.0151.120606T2054Z-120606T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CDT WED JUN 6 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
  SOUTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...

* UNTIL 430 PM CDT

* AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  BROADDUS...OR 24 MILES NORTH OF ROCKLAND...AND MOVING SOUTHEAST AT
  5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3129 9407 3121 9429 3137 9440 3145 9420
TIME...MOT...LOC 2054Z 332DEG 5KT 3133 9425

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:28 AM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Jun 6, 10:28 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1028 AM CDT WED JUN 6 2012

.DISCUSSION...
ISOLATED SHWRS IN BOSSIER PARISH EARLIER THIS MORNING HAVE FINALLY
DISSIPATED. ANY ADDITIONAL DEVELOPMENT SHOULD REMAIN ISOLATED
THROUGH THE AFTERNOON HOURS. HOWEVER...NUMEROUS OUTFLOW BOUNDARIES
ARE PRESENT ALONG WITH A WEAK SFC FRONT IN THE WRN HALF OF THE CWA
AND ANY ONE OF THESE FEATURES COULD SERVE AS A FOCUS FOR NEW
CONVECTIVE DEVELOPMENT. THUS...WILL MAINTAIN THE GOING POP FCST
THROUGH THE REMAINDER OF TODAY. SEVERAL LOCATIONS...SUCH AS
KLFK/KMLU...HAVE ALREADY WARMED WELL INTO THE 80S SO HIGH TEMPS
FOR THIS AFTERNOON WERE RAISED ACCORDINGLY. IN ADDITION...MADE
SOME TWEAKS TO SKY GRIDS IN THE SHORT TERM BASED ON LATEST
SATELLITE TRENDS.

UPDATED PRODUCTS HAVE BEEN SENT. /09/

&&

.AVIATION...
VFR FLIGHT CONDITIONS WILL PREVAIL TODAY. WEAK FRONTAL BOUNDARY HAS
MOVED INTO THE AREA...ALLOWING NORTHEAST/EAST WINDS FOR MOST
TERMINALS IN THE 5 TO 9 KNOT RANGE. EXPECTING SOME ISOLATED
AFTERNOON/EVENING CONVECTION MAINLY SOUTH OF I-20...SO WILL BE
ADDING VCTS TO EAST TEXAS TERMINALS FOR THE EVENING HOURS. NOT
EXPECTING MUCH IN THE WAY OF LOW CLOUDS TOMORROW MORNING...BUT SOME
PATCHY FOG MAY DEVELOP NEAR KLFK...POSSIBLY BRINGING SOME MVFR
CONDITIONS AFTER 06Z. /20/

&&

.PREV DISCUSSION... /ISSUED 501 AM CDT WED JUN 6 2012/

DISCUSSION...
A WEAK COLD FRONT LIES ON A DIAGONAL ACROSS THE CWA FROM NW TO SE
WITH UPPER 50 AND LOW 60 DEW POINTS OVER OUR NE HALF AND UPPER 60
AND LOW 70S GIVE OR TAKE OVER THE SW HALF. THIS FEATURE HAS BEEN
RATHER PRODUCTIVE OVERNIGHT WITH A FEW AREAS OF SHOWERS AND
THUNDERSTORMS PULSING UP FOR AN HOUR OR TWO THEN DIMINISHING.
THE CURRENT REDEVELOPMENT NORTH OF I-30 IS STILL QUITE ACTIVE
WITH LOTS OF LIGHTNING AND RAINFALL THAT HAS BEEN BRIEFLY HEAVY
IN SEVERAL LOCALES AS HAS BEEN THE CASE ELSEWHERE ALONG THE FRONT.

WE SHOULD SEE THIS CURRENT ACTIVITY SLACK THROUGH THE EARLY AND
ESPECIALLY MID MORNING HOURS...BUT ONCE DAYTIME HEATING GETS GOING
ALONG WITH BOUNDARY INTERACTIONS WE SHOULD SEE A CONTINUATION OF
DEVELOPMENT IN THE VICINITY OF THE FRONT THROUGH THE AFTERNOON.
ALOFT...THE KSHV VAD HAS SEEN THE LOW LEVEL FLOW FROM THE NE
SHALLOW FROM 4KFT AT MIDNIGHT TO LESS THAN HALF OF THAT AT THIS
TIME. MOST OF THE DEVELOPMENT HAS BEEN ALONG AND NORTHEAST OF THE
FRONT. ITS HARD TO SAY IF THAT WILL HOLD TRUE IN THE DAYTIME HEAT.
THE MODELS ARE KEEPING QPF OVER THE SW SIDE OF THE FRONT AND NONE
OF MODELS REALLY HAVE ANYTHING AS FAR EAST AS RUSTON AND WINNSBORO
WHERE ACTIVITY IS CURRENTLY ON RADAR. ELSEWHERE ALOFT...THE BIG
TROUGH OVER THE NE U.S. IS ON HOLD WITH SEVERAL MORE VORTS
ROTATING DOWN ACROSS THE GREAT LAKES. THIS PATTERN WILL REMAIN IN
PLACE FOR ANOTHER DAY OR SO AND SLOWLY BE REPLACED BY A LARGE
RIDGE OVER THE EAST INTO THE WEEKEND ONLY TO SEE THE NEXT TROUGH
IN THE WEST NOW...RESUME THIS SAME PATTERN BY THIS TIME NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  91  69  89  67  90 /  30  20  20  20  20
MLU  90  66  88  65  89 /  30  20  10  10  10
DEQ  89  61  87  61  88 /  20  20  20  10  10
TXK  89  66  87  64  87 /  20  20  20  10  10
ELD  88  62  87  62  88 /  20  20  10  10  10
TYR  90  70  88  68  89 /  30  30  30  20  20
GGG  90  70  87  67  89 /  30  30  30  20  20
LFK  94  72  90  70  92 /  30  30  30  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/20
Hazardous weather outlook, Jun 6, 3:09 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
309 PM CDT WED JUN 6 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-071100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
309 PM CDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A WEAK COLD FRONT STRETCHES FROM SOUTHEAST OKLAHOMA ACROSS
NORTHEAST TEXAS AND INTO CENTRAL LOUISIANA. ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
TONIGHT IN CLOSE PROXIMITY TO THIS COLD FRONTAL BOUNDARY. IN
ADDITION...SEVERAL OUTFLOW BOUNDARIES FROM THUNDERSTORMS DURING
THE PREVIOUS 24 HOURS MAY ALSO HELP TO TRIGGER NEW DEVELOPMENT
OUTSIDE THE FRONTAL ZONE. ALMOST ANYWHERE IN THE FOUR STATE AREA
MAY BE AFFECTED. ANY STORMS THAT DO DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE HEAVY RAINFALL...GUSTY WINDS AND DANGEROUS
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH TEXAS INTO THE
FOUR STATE REGION LATE THIS WEEK AND WILL INTERACT WITH THE
LINGERING FRONTAL BOUNDARY. THIS WILL KEEP THE CHANCE FOR
THUNDERSTORMS IN THE FORECAST FOR THE REMAINDER OF THE WORK WEEK
AND INTO THE WEEKEND. THE BEST CHANCES WILL BE ACROSS EAST TEXAS
BEFORE SHIFTING EAST INTO PORTIONS OF LOUISIANA AND SOUTHERN
ARKANSAS DURING THE WEEKEND. THE STRONGEST STORMS WILL BE CAPABLE
OF PRODUCING HEAVY RAINFALL...GUSTY WINDS...AND DANGEROUS
LIGHTNING. HOWEVER...ANY SEVERE WEATHER THREAT IS EXPECTED TO
REMAIN ISOLATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY EXPECTED SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

09

In the hours before

Local storm report, Jun 6, 3:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 PM CDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             CHIRENO                 31.50N 94.35W
06/06/2012  E1.00 INCH       NACOGDOCHES        TX   PUBLIC

            QUARTER SIZED HAIL REPORTED IN CHIRENO.

&&

RWILLIS
Local storm report, Jun 6, 3:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     CHIRENO                 31.50N 94.35W
06/06/2012                   NACOGDOCHES        TX   BROADCAST MEDIA

            SEVERAL TREES WERE BLOWN DOWN IN CHIRENO.

&&

RWILLIS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:09 PM CDTSevere Thunderstorm WarningSHVNacogdoches, San Augustine26 min
Jun 6, 4:50 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk40 min
Jun 6, 5:24 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith51 min
Jun 6, 6:06 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches39 min
Jun 6, 6:14 PM CDTSevere Thunderstorm WarningSHVCherokee, Rusk, Smith61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.